My daughter just started taking 10mg of adderall xr and it doesn't seem to be working as well as the generic ritalin was. Does it take awhile for it to have it's full effect? This is only her third day on the medication. Any thoughts?
10 mgs of adderall is the lowest prescribed dose (as far as my research can tell), that is offered. Doctors normally start out with the lowest dose and then wait to hear from the parents to see how the dosage is working. That is the only safe way to proceed.
Because it is an extended dose (one tablet lasts all day), its effects are smoother -softer highs and lows.
The concentration will not increase with use, so if she is not feeling the effects of the dosage it's probably too low (of course a child without ADHD would be bouncing off the walls!).
I would imagine that your doctor told you to try it for a certain time span and then get back to them with information about what is happening. If you did not get that information from your doctor, then I would be a bit worried about the doctor.
My daughter is 5 1/2. My doctor had put her on a low dose of generic ritalin just to make a diagnosis. It has helped tremendously until recently she has started to show symptoms again. So he put her on adderal xr so she was getting the extended release and only had to take it once a day. It is working, but not as well...we are noticing behavioral outbursts like she had prior to treatment, however they are not as severe. I really want this medication to work. Can ritalin be taken 3 times a day?
First a correction, I found a better site that lists all the dosages. Its - http://www.rxlist.com/adderall-xr-capsules-drug.htm.
Adderall XR is normally used so that kids don't have to go to the nurse's office and take the short acting ritalin. Also as I first said it tends to soften the initial action.
Heck, Ritalin could be taken 8 times a day - some people probably do.
The question is what's best for your child and this is why you are going through a doctor. It will take a bit of trial and error to find what works the best. I can understand your sense of urgency, but its really best to do this correctly. So work with your doctor. The more information you give him, the better he will be able to help your child.
You also hopefully are getting some behavioral therapy lessons for you and your child. There is a lot that you can do at home to help your child besides just the medication. From the questions that you have asked I get the feeling that you have not yet done a lot of research into ADHD. That is normal as I am sure that this is something new to you! But medication is only part of a answer. You need to find out all you can about ADHD. A book I recommend highly (for ease of use and answers given) is, "The ADD/ ADHD Answer book," by Susan Ashley. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.